Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 29, 2011, 3:22 AM EDT for Cattaraugus County, Chautauqua County, Erie County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2011, 3:22 AM EDT (07:22 UTC)
- Expired
- Jul 29, 2011, 4:15 AM EDT
- In force
- 53 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 68 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
191
WUUS51 KBUF 290722
SVRBUF
NYC009-013-029-290815-
/O.NEW.KBUF.SV.W.0059.110729T0722Z-110729T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
322 AM EDT FRI JUL 29 2011
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
NORTHEASTERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK
SOUTHWESTERN ERIE COUNTY IN WESTERN NEW YORK
* UNTIL 415 AM EDT
* AT 317 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES NORTHWEST OF DUNKIRK...AND MOVING SOUTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
SILVER CREEK...
COLLINS...
OTTO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4240 7951 4242 7946 4250 7935 4256 7916
4268 7906 4257 7857 4203 7908
TIME...MOT...LOC 0722Z 295DEG 31KT 4266 7939
$$
APFFEL1 follow-up statement
172
WWUS51 KBUF 290751
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
351 AM EDT FRI JUL 29 2011
NYC009-013-029-290815-
/O.CON.KBUF.SV.W.0059.000000T0000Z-110729T0815Z/
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
351 AM EDT FRI JUL 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR SOUTHWESTERN ERIE...NORTHEASTERN CHAUTAUQUA AND NORTHWESTERN
CATTARAUGUS COUNTIES...
AT 349 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SILVER CREEK...OR NEAR DUNKIRK...MOVING SOUTHEAST AT 30
MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
FORESTVILLE...
PERRYSBURG...
SOUTH DAYTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT FRIDAY
FOR WESTERN NEW YORK.
&&
LAT...LON 4265 7906 4253 7861 4203 7908 4240 7951
4242 7946 4250 7935 4256 7916
TIME...MOT...LOC 0751Z 305DEG 27KT 4251 7923
$$
APFFELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:54 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 29, 1:54 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 154 AM EDT FRI JUL 29 2011 .SYNOPSIS... A COLD FRONT APPROACHING FROM THE MIDWEST WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS ON FRIDAY. THE RAIN ON FRIDAY COULD BE HEAVY AT TIMES. HIGH PRESSURE FOLLOWING THE FRONT WILL BRING DRY WEATHER ON SATURDAY. && .NEAR TERM /THROUGH TODAY/... 1030 PM UPDATE...VERY MUGGY CONDITIONS HAVE ADVECTED INTO WESTERN NY THIS EVENING WITH DEW PTS IN 70S. QUIET OTHERWISE...SO FAR. ALL EYES ARE TURNED UPSTREAM TOWARD A NUMBER OF TSTM COMPLEXES WHICH HAVE FIRED OVER WISC/CNTRL MICH AND IOWA EARLY THIS EVENING. THESE ARE ALL ALONG THE "RING OF FIRE" AROUND THE UPPER RIDGE BUT NONE SEEM TO LAST TO LONG. QUESTION IS TO WHICH OF THESE TO FOCUS ON. DURING THE PAST HALF HOUR OR SO...A CLUSTER OF STORMS HAS BEGUN DEVELOPING OVER SRN LK MICHIGAN AND SW LOWER MICH WITH CLOUD TOPS COOLING RAPIDLY. THE HRRR MODEL IS KEYING IN ON THIS FEATURE BY 03Z AND THIS MAY WELL BECOME THE MAIN PLAYER OVERNIGHT. ASSUMING THIS IS THE CASE...TRAJECTORY WOULD TAKE THIS FEATURE ENE AND THEN EAST ACROSS SRN MICH INTO SOUTHERN ONTARIO OVERNIGHT...WITH IT TURNING SLIGHTLY RIGHT TO CROSS WESTERN NY IN THE 12-14Z TIME FRAME FRIDAY. AHEAD OF THIS...A SUBTLE BOUNDARY SEEMS TO BE LYING ACROSS ONTARIO EAST OF ANOTHER CLUSTER NEAR THE THUMB OF MICH. THIS COULD FIRE SHORTLY AND...IF SO...COULD ALSO BEGIN TO AFFECT NIAG FRONTIER AS EARLY AS 07-08Z. WITH ALL THIS UNCERTAINTY...CURRENT GRIDS LOOKS GOOD...WITH CHC POPS INTO FAR WEST AFT 09Z AND CATEG POPS BY MID MORNING. UNLIKE PAST CASES...OUR REGION SEEMS TO BE IN THE CROSSHAIRS FOR AN MCS FRI MORNING/MIDDAY AND COPIOUS QPF IS POSSIBLE. BUT THIS IS NOT A SURE THING BY ANY MEANS. 00Z NAM HAS BACKED OFF CONSIDERABLY IN QPF WITH DISORGANIZED CLUSTERS AND HRRR NOT OVERLY IMPRESSIVE EITHER. MORE OF THIS IN HYDROLOGY SECTION BELOW. PREV DISC FOLLOWS... ON FRIDAY...THE MOISTURE ASSOCIATED WITH ANY MCS WILL INTERACT WITH A COLD FRONT THAT WILL DROPPING SOUTH ACROSS NEW YORK STATE FRIDAY AFTERNOON. THIS COULD RESULT IN PERIODS OF MODERATE TO HEAVY RAIN ON FRIDAY. WHILE THE TIMING AND PLACING OF THE MCS IS STILL IN QUESTION...THE NAM AND GFS AGREE THAT A DECENT THETA-E RIDGE WILL SURGE AHEAD OF THE COLD FRONT...ESPECIALLY DURING THE FIRST HALF OF FRIDAY. ADDITIONAL INGREDIENTS FAVORING THE POTENTIAL FOR HEAVY RAIN INCLUDE PRECIPITABLE WATER VALUES APPROACHING 2.25 INCHES...THE PRESENCE OF A MODERATELY STRONG LOW LEVEL THAT COULD RESULT IN SOME BACKING BUILDING OF ANY CONVECTION...AND THE PLACEMENT OF OUR CWA IN THE RRQ OF AN UPPER LEVEL JET THAT WILL BE TRACKING EAST ACROSS SOUTHERN QUEBEC. REGARDING THE POTENTIAL FOR SEVERE WEATHER...THE WIND SHEAR WILL BE FAVORABLE...BUT THE MOST UNSTABLE AIR IS FORECAST TO REMAIN SOUTH OF NEW YORK STATE. OVERALL...THE MAIN CONCERN FOR FRIDAY WILL BE THE POTENTIAL FOR HEAVY RAIN. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... A LOW AMPLITUDE FLOW WILL BE FOUND ALONG THE LENGTH OF THE CANADIAN BORDER AT THE START OF THIS PERIOD...WHILE A FLAT RIDGE WILL BE IN PLACE ACROSS THE SRN HALF OF THE COUNTRY. THE CENTER OF THIS RIDGE WILL RETROGRADE TO THE SRN PLAINS BY THE END OF THE WEEKEND...WHERE IT WILL AMPLIFY AND LEAVE A DOWNSTREAM TROUGH OVER QUEBEC AND NEW ENGLAND. THIS WILL EVENTUALLY PLACE OUR FORECAST AREA BETWEEN THE TWO FEATURES...WITH A WEST TO NORTHWEST FLOW KEEPING OUR CONDITIONS TOLERABLE ALBEIT IT SEASONABLY WARM. H85 TEMPS DURING THE PERIOD WILL AVERAGE CLOSE TO 16C...SO THIS WILL RESULT IN DAYTIME HIGHS THAT WILL GENERALLY BE IN THE MID 80S. SOME DETAILS... FRIDAY NIGHT WILL FEATURE IMPROVING CONDITIONS AS A COOL FRONT WILL DROP SOUTHEAST OF THE REGION...SWEEPING THE REMNANTS OF AN MCS WITH IT. WHILE MID LEVEL DRYING WILL TAKE PLACE IN THE WAKE OF THE FRONT...THE WIDESPREAD AND POTENTIALLY SIGNIFICANT RAINS FROM THE PREVIOUS 12 HOURS WILL KEEP THE LOW LEVELS FAIRLY MOIST. THIS WILL PROBABLY LEAD SOME FOG OVERNIGHT...ESPECIALLY IN THE VALLEYS OF THE SRN TIER. NEEDLESS TO SAY...IT WILL REMAIN HUMID FRIDAY NIGHT WITH TEMPERATURES GENERALLY DROPPING INTO THE MID 60S. HIGH PRESSURE WILL THEN BUILD ACROSS THE GREAT LAKES AND OHIO VALLEY SATURDAY AND SUNDAY...OFFERING WHAT SHOULD BE A NICE WEEKEND FOR OUTDOOR ACTIVITIES. BOTH DAYS SHOULD FEATURE A FAIR AMOUNT OF SUNSHINE WITH H85 TEMPS IN THE VCNTY OF 16C PRODUCING AFTERNOON SFC HIGHS IN THE MID TO UPPER 80S. SITES ALONG THE NIAGARA ESCARPMENT AND IN THE GENESEE VALLEY COULD EXPERIENCE 90 ON SUNDAY. THE NEXT COOL FRONT WILL THEN APPROACH THE REGION SUNDAY NIGHT. WHILE THE BULK OF THE REGION WILL BE RAIN FREE...A SHOWER WILL BE POSSIBLE NEAR LAKE ONTARIO TOWARDS DAYBREAK. && .LONG TERM /MONDAY THROUGH THURSDAY/... THERE IS NO DOUBT THAT IT WILL REMAIN SEASONABLY WARM DURING THIS PERIOD...AS BROAD H5 RIDGING WILL BE FOUND OVER THE PLAINS AND MISSISSIPPI VALLEY. THIS RIDGE WILL HAVE ITS HIGHEST AMPLITUDE (2 STD) ON MONDAY...BUT A PAIR OF WEAK SHORTWAVES CROSSING CENTRAL CANADA DURING THIS PERIOD WILL KNOCK THE RIDGE WHILE KEEPING A LOW AMPLITUDE TROUGH OVER FAR EASTERN CANADA. THIS SCENARIO WILL KEEP OPPRESSIVE HEAT AND HUMIDITY OUT OF OUR REGION...BUT AS MENTIONED IT WILL BE WARM WITH HIGHS GENERALLY IN THE MID 80S. THE DETAILS... A WEAK COOL FRONT WILL SLIP ACROSS THE REGION ON MONDAY...BUT AM NOT EXPECTING ANY MORE THAN SOME WIDELY SEPARATED SHOWERS THAT WOULD LAST LESS THAN AN HOUR. AS A RESULT...WILL JUST USE LOW CHC POPS. BUBBLE HIGH PRESSURE WOULD BUILD BE IN BEHIND THE FRONT FOR LATE MONDAY AND TUESDAY...THEN THE NEXT WEAK COOL FRONT WILL CROSS THE REGION SOMETIME TUESDAY NIGHT OR WEDNESDAY. THE ECMWF AND GFS ARE ABOUT 12 HOURS APART IN THEIR DEPICTION OF THIS FROPA...WITH THE GFS NOTABLY LESS IMPRESSED IN TERMS OF QPF. WILL USE SLGT CHC FOR POPS AT THIS POINT UNTIL STRONGER CONSISTENCY BETWEEN THE PACKAGES IS AVAILABLE. THE NEXT AREA OF HIGH PRESSURE WILL THEN BUILD ACROSS THE LAKES FOR THURSDAY. LOOKING FURTHER OUT TO NEXT WEEKEND...A LOW AMPLITUDE FLOW IS LIKELY TO PERSIST ACROSS THE GREAT LAKES REGION WITH H85 TEMPS REMAINING IN THE MID TEENS. THIS SHOULD KEEP ABOVE NORMAL TEMPS IN PLACE. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... IFR TO VFR FLIGHT CONDITIONS THIS EARLY MORNING AS LOW LEVEL MOISTURE CONTINUES TO SURGE NORTHWARD AHEAD OF A COLD FRONT. SEVERAL COMPLEXES OF SHOWERS AND THUNDERSTORMS WILL CROSS THE REGION DURING THIS TIME PERIOD. THE FIRST IS AN AREA OF SHOWERS AND THUNDERSTORMS NEAR SOUTHERN ONTARIO CANADA THAT WILL LIKELY CLIP AIRFIELDS JUST SOUTH OF LAKE ONTARIO BEFORE DAWN...AND LATER TOWARDS WATERTOWN. LIGHTNING ACTIVITY HAS DIMINISHED SOME...AND WILL MONITOR FOR THUNDER POTENTIAL. LATER TODAY A COLD FRONT WILL SLICE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS. WITH PLENTIFUL MOISTURE SOME OF THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF VSBYS DOWN TO IFR OR LOWER. WILL TIME THIS ACTIVITY FOR MID TO LATE MORNING TOWARDS THE WEST...AND CROSSING CNY EARLY AFTERNOON. WILL NOT INCLUDE TSRA IN THIS PACKAGE...THOUGH AS WE DRAW CLOSER...AND CAN BETTER TIME THIS COLD FRONT WILL LIKELY INCLUDE A PERIOD OF TSRA FOR ALL TAF SITES TODAY. WINDS BEHIND THIS COLD FRONT WILL BECOME A LITTLE GUSTY WITH WINDS VEERING FROM SW TO W. TONIGHT EXPECT CLOUDS TO QUICKLY DISSIPATE AS DRIER AIR FILTERS INTO THE REGION. WITH A NOW WET GROUND AND WINDS DIMINISHING SOME PATCHY FOG AND IFR VSBYS ARE POSSIBLE...ESPECIALLY TOWARDS THE SOUTHERN TIER AND THE KJHW TERMINAL. OUTLOOK... SATURDAY AND SUNDAY...VFR. MONDAY...MAINLY VFR. CHC OF SHOWERS. TUESDAY...VFR && .MARINE... A WARM OVER WESTERN NEW YORK WILL CONTINUE TO LIFT TO THE NORTHEAST AND CROSS LAKE ONTARIO THIS EVENING. BEHIND THE FRONT...SOUTHWEST WINDS ON LAKE ERIE ARE PICKING UP A BIT...BUT WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. A COMPLEX OF SHOWERS AND THUNDERSTORMS OVER THE MIDWEST WILL INTERACT WITH A COLD FRONT AS IT CROSSES WESTERN AND CENTRAL NEW YORK FRIDAY AFTERNOON. SOUTHWEST WINDS CHANNELING AHEAD OF THE FRONT WILL CAUSE WAVES TO BUILD AND APPROACH SMALL CRAFT CRITERIA LATE FRIDAY MORNING INTO FRIDAY AFTERNOON. ON LAKE ONTARIO...WIND AND WAVES WILL PICK UP A BIT MORE LATER IN THE DAY. WIND AND WAVES ON BOTH LAKES WILL SUBSIDE FRIDAY NIGHT AND SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. && .HYDROLOGY... OUR REGION CONTINUES PARCHED AS THIS MORNING'S DYING MCS DROPPED VIRTUALLY NO RAIN ACROSS THE AREA. THERE WERE SOME BENEFICIAL RAINS OF UP TO 0.5 TO 0.75 INCH ACROSS PORTIONS OF CHAUT COUNTY EARLIER THIS EVENING BUT REMAINING AREAS HAVE BEEN DRY. IN FACT...VAST MAJORITY OF WESTERN NY HAS SEEN LESS THAN AN INCH OF RAIN ALL MONTH...SO ANY RAIN WOULD BE WELCOME. THERE IS POTENTIAL FOR LOCALLY HEAVY RAINS DURING FRIDAY...BUT PLACEMENT IS IMPOSSIBLE AS IT IS HIGHLY DEPENDENT ON MCS TRACK WHICH IS TOUGH TO PLACE MORE THAN 2 OR 3 HOURS AHEAD....BUT SITUATION WILL BE MONITORED CLOSELY. COMPLICATING MATTERS IS A WEAK COLD FRONT CROSSING THE AREA FRI AFTERNOON WHICH CAN INTERACT WITH EARLIER CONVECTION. WITH PW'S OVER 2 INCHES AND PAST HISTORY...IT WOULD NOT BE OUT OF QUESTION FOR LOCALIZED RAINS OF 2 OR 3 INCHES BUT MAJORITY OF REGION WILL SEE MUCH LESS. SUCH RAINS WOULD CAUSE LOCAL FLOODING BUT MAIN STEM RIVERS AND CREEKS SHOULD SEE LITTLE OR NO RESPONSE. STAY TUNED. && .CLIMATE... JULY HAS SEEN EXTRAORDINARY WARMTH AND SUNSHINE ACROSS WESTERN NY. DESPITE PLENTY OF CLOUD TODAY...A WARM FRONT CROSSED BUFFALO AND BROUGHT ENOUGH SUNSHINE THIS AFTERNOON TO ALLOW TEMPS TO TOP 80 ONCE AGAIN...THE 27TH OF 28 DAYS THIS MONTH TO DO SO. ROCHESTER...ON THE OTHER HAND...HELD IN THE COOLER AIR AND FAILED TO REACH 80 FOR THE FIRST TIME THIS MONTH...ENDING THE SECOND LONGEST 80+ STREAK ON RECORD AT 27 DAYS. HERE ARE SOME INTERESTING STATS COMPILED THROUGH TODAY...THE 28TH. ...WARMEST MONTHS EVER (141 YR RECORD)... .BUFFALO... #1...76.2...JUL 1921 #2...76.0...JUL 1955 #3...75.2...AUG 1947 #4...75.1...JUL 2011 *** (JUL 2011 WILL END BETWEEN 75.1 AND 75.3) .ROCHESTER... #1...77.8...JUL 1921 #5...75.4...JUL 1955 #8...74.8...JUL 1931 #9...74.7...JUL 1887 #10..74.6...JUL 2011 *** (JUL 2001 WILL END BETWEEN 74.7 AND 75.0) ...MOST DAYS IN A SINGLE MONTH WITH TEMPS 80 DEGREES OR HIGHER... .BUFFALO... #1...29.....JUL 1955 #2...27.....JUL 2011 *** (JUL 2011 WILL END WITH 29 OR 30) .ROCHESTER... #1...28.....JUL 1944 #2...27.....JUL 2011 *** (JUL 2011 WILL END WITH 29 OR 30) ...DRIEST JULYS .ROCHESTER... #1...0.43...1933 #2...0.57...2011 *** #3...0.89...1916 #10..1.14...1973 && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...SFM/TJP SHORT TERM...RSH LONG TERM...RSH/ZAFF AVIATION...THOMAS MARINE...RSH/TJP HYDROLOGY...SFM CLIMATE...SFM
Hazardous weather outlook, Jul 28, 6:34 AM EDT, 20 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 634 AM EDT THU JUL 28 2011 NYZ001>008-010>014-019>021-085-291045- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 634 AM EDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL ON FRIDAY. WHILE IT IS TOO EARLY TO TELL EXACTLY WHERE HEAVY RAIN WILL OCCUR...THERE IS A POTENTIAL FOR RAINFALL IN EXCESS OF TWO INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-291045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 634 AM EDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
In the hours before
Special weather statement, Jul 29, 3:16 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
316 AM EDT FRI JUL 29 2011
NYZ019-020-085-290800-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
316 AM EDT FRI JUL 29 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 312 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ACROSS LAKE ERIE. THIS STORM WAS LOCATED 18
MILES NORTHWEST OF DUNKIRK...AND MOVING SOUTHEAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
DUNKIRK...
FREDONIA...
THIS IS A VERY STRONG STORM. IT HAS THE POTENTIAL TO BECOME SEVERE
AND PRODUCE DAMAGING WINDS...VERY HEAVY RAIN...AND POSSIBLY
TORNADOES.
LAT...LON 4214 7901 4244 7944 4250 7935 4255 7923
4256 7916 4261 7913 4268 7906 4259 7852
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:04 AM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 29, 3:16 AM EDT | Special Weather Statement | BUF | Cattaraugus | 44 min |
| Jul 29, 4:16 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 24 min |
| Jul 29, 5:02 AM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua | 88 min |
| Jul 29, 5:46 AM EDT | Special Weather Statement | BUF | Erie | 74 min |
| Jul 29, 6:28 AM EDT | Areal Flood Advisory | BUF | Cattaraugus, Chautauqua, Erie | 3 hr |
| Jul 29, 6:47 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus | 73 min |
| Jul 29, 10:27 AM EDT | Areal Flood Advisory | BUF | Genesee, Monroe, Niagara, Orleans, Wayne | 3 hr |
| Jul 29, 4:14 PM EDT | Small Craft Advisory | BUF | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.